MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7BKIT-A
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed that the catheter was fractured.If the jet7 is forcefully manipulated against resistance during use, damage such as a fracture may occur.Further evaluation of the returned jet7 revealed kinks and ovalizations on the distal fractured segment.This damage was incidental to the reported complaint.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system jet 7 reperfusion catheter (jet7), a benchmark bmx96 access system (benchmark max), and a glidewire.During the procedure, the physician encountered resistance while advancing the jet7 through the benchmark max over the glidewire.After the jet7 was positioned, the glidewire was advanced further into the petrous segment of the internal carotid artery (ica).The jet7 was then advanced over the glidewire but became stuck in the opthalmic artery where the physician encountered more resistance.The physician decided to remove the jet7 from the patient but noticed that the jet7 was not tracking in tandem with the attempts to pull it back.When the jet7 began emerging from the benchmark max, the physician noticed that the distal tip was fractured and only remained connected to the jet7 by a single wire.Over a period of seven minutes, the jet7 was carefully retracted and successfully removed.The procedure was completed using a non-penumbra catheter, the same benchmark max, and the same glidewire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 03/29/2021: 1.Section b.Box 5.Describe event or problem.2.Section d.Box 4.Lot#.3.Section d.Box 4.Expiration date.4.Section h.Box 4.Manufacture date.5.Section h.Box 6.Method code 2.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), a benchmark bmx96 access system (benchmark max), and a glidewire.During the procedure, the physician encountered resistance while advancing the jet7 through the benchmark max over the glidewire.After the jet7 was positioned, the glidewire was advanced further into the petrous segment of the internal carotid artery (ica).The jet7 was then advanced over the glidewire but became stuck in the opthalmic artery where the physician encountered more resistance.The physician decided to remove the jet7 from the patient but noticed that the jet7 was not tracking in tandem with the attempts to pull it back.When the jet7 began emerging from the benchmark max, the physician noticed that the distal tip was fractured and only remained connected to the jet7 by a single wire.Over a period of seven minutes, the jet7 was carefully retracted and successfully removed.The procedure was completed using a non-penumbra catheter, the same benchmark max, and a new glidewire.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11566221
Report Number3005168196-2021-00576
Device Sequence Number4766668
Product Code NRY
UDI-Device Identifier00815948023246
UDI-Public00815948023246
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2023
Device Model Number5MAXJET7BKIT-A
Device Catalogue Number5MAXJET7BKIT
Device Lot NumberF102835
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer03/29/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005